Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 3, 2021, 2:11 PM EDT for Lewis County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 2:11 PM EDT (18:11 UTC)
- Expired
- Jun 3, 2021, 2:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 10 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS81 KBUF 031811 SPSBUF Special Weather Statement National Weather Service Buffalo NY 211 PM EDT Thu Jun 3 2021 NYZ006>008-031845- Jefferson-Oswego-Lewis- 211 PM EDT Thu Jun 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON... SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES... At 210 PM EDT, a strong thunderstorm was located near Redfield, or 18 miles north of Camden, moving northeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Lowville, Redfield, Whetstone Gulf State Park, Denmark, Watson, Martinsburg, Greig, Castorland, Turin, North Osceola, Bellwood and Rector. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4350 7588 4373 7584 4395 7556 4366 7531 TIME...MOT...LOC 1810Z 240DEG 41KT 4361 7580 $$ TMA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 3, 1:57 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 3, 1:57 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 157 PM EDT Thu Jun 3 2021 .SYNOPSIS... Some showers and thunderstorms through Friday will transition to mid summer heat and humidity for the upcoming weekend and next week when temperatures for many areas will reach the upper 80s and lower 90s. && .NEAR TERM /THROUGH FRIDAY/... Mid-level trough over the lower Ohio Valley early this afternoon will continue to move slowly to the northeast. Plenty of cloud cover currently over the area with only a few breaks. This has kept instability at bay at least or now with surface based CAPES from 500-1000 j/kg. Regional radars showing scattered convection trying to organized, but pretty tame so far. We will have to continue to monitor destabilization process through the course of the afternoon. If sufficient destabilization occurs, a few storms could contain gusty winds and heavy downpours. There's a small risk that any slow moving storms will cause localized flooding. Meanwhile, decreasing deep moisture and forcing coupled with developing stable lake shadows will allow for lesser coverage of showers northeast of Lake Erie, including the Buffalo area. Showers and scattered thunderstorms will gradually taper off from west to east tonight, as the mid level trough will move east of the area and towards eastern New York and western New England. Friday will feature improved conditions with mainly dry weather and a gradual increase in temperatures. The passing of the mid-level trough will combine with a possible lake breeze boundary though to present the chance for more showers or isolated thunderstorms across the Souther Tier and Finger Lakes region. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... Heights will increase Friday night as an expansive upper level ridge will move across the region. Any showers or storms will end Friday evening. A westerly flow in the lower levels will bring the arrival of warmer air for the weekend. A large area of surface high pressure will be centered across the southern Appalachians into Sunday. A tight pressure gradient will reside across the region Saturday with 20-30kts in the boundary layer. Breezy conditions Saturday with southwest winds 15 to 25 mph expected. Highest winds will be northeast of Lake Erie with gusts up to 35 mph. This southwest wind will keep temperatures cooler across the Niagara Frontier and the Saint Lawrence Valley Saturday. Highs will range from the upper 70s to low 80s downwind of the lakes and across the higher terrain to mid to upper 80s elsewhere. Southwest winds will weaken but remain breezy Saturday night with temperatures falling to the 60s. There is a chance showers and storms move into the Saint Lawrence River Valley Saturday night from activity that forms across southern Ontario. Dry and warm Sunday with highs in the mid to upper 80s, low 80s downwind of the Lakes. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A series of troughs will bear down upon the PAC NW this weekend and early next week, driving the ridge/heat that has been upon this area eastward, reaching our region during this forecast period. The building ridge will likely cap any convection that will try to form, even as instability grows with building low level moisture and daytime heating. There is a low probability of showers and storms during the period. Daytime temperatures will generally remain the same with highs in the mid 80s around 90 Monday increasing to upper 80s to low/mid 90s by Tuesday and back to the mid 80s to around 90 Wednesday. Lake breeze development will occur daily and areas near the Lakes will experience slightly cooler temperatures. Overnight lows will be similar each night...in the mid 60s to around 70F, with a bit of mugginess as moisture around the perimeter of a surface high over the SE will begin to increase dewpoints into the lower 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR cigs continue this afternoon, with IFR cigs in place across the elevated airfields across the Southern Tier. Cigs will only modestly improve during the afternoon, mainly for the major TAF sites (KBUF/KROC). Scattered afternoon convection will occur mainly across the Southern Tier and Finger lakes region. Coverage of convection will diminish early tonight. Moisture increasing in lower levels tonight and early Friday will cause ceilings to lower with mainly MVFR/IFR conditions with spotty LIFR conditions across the elevated airfields across the Southern Tier. Outlook... Friday...VFR to MVFR with scattered showers and thunderstorms. Saturday through Tuesday...VFR. && .MARINE... An extended quiet period will continue across the Lower Great Lakes through early next week, with winds generally less than 15 knots and waves 2 feet or less. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH/TMA NEAR TERM...Hitchcock/RSH/TMA SHORT TERM...HSK LONG TERM...Thomas AVIATION...RSH/TMA MARINE...Hitchcock/TMA
Hazardous weather outlook, Jun 3, 4:16 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 416 AM EDT Thu Jun 3 2021 NYZ004>006-008-013-014-020-021-040900- Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-Cattaraugus- Allegany- 416 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms this afternoon could become strong. The main hazards will be strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-007-010>012-019-085-040900- Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Wyoming- Chautauqua-Southern Erie- 416 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 416 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 3, 2:11 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Buffalo NY 211 PM EDT Thu Jun 3 2021 NYZ006>008-031845- Jefferson-Oswego-Lewis- 211 PM EDT Thu Jun 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON... SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES... At 210 PM EDT, a strong thunderstorm was located near Redfield, or 18 miles north of Camden, moving northeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Lowville, Redfield, Whetstone Gulf State Park, Denmark, Watson, Martinsburg, Greig, Castorland, Turin, North Osceola, Bellwood and Rector. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4350 7588 4373 7584 4395 7556 4366 7531 TIME...MOT...LOC 1810Z 240DEG 41KT 4361 7580 TMA
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.